Alert archive / Massachusetts / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 17, 2018, 4:15 AM EDT for 9 counties in Massachusetts; Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Jul 17, 2018, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2018, 4:15 AM EDT (08:15 UTC)
- In effect from
- Jul 17, 2018, 12:00 PM EDT
- Expired
- Jul 17, 2018, 6:46 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WGUS61 KBOX 170815 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Boston/Norton MA 415 AM EDT Tue Jul 17 2018 CTC003-013-015-MAC009-011-013-015-017-027-171615- /O.NEW.KBOX.FF.A.0003.180717T1600Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford-Tolland-Windham-Essex-Franklin-Hampden-Hampshire- Middlesex-Worcester- Including the cities of Hartford, Union, Vernon, Putnam, Willimantic, Gloucester, Lawrence, Greenfield, Springfield, Northampton, Framingham, Lowell, Fitchburg, and Worcester 415 AM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... The National Weather Service in Boston/Norton has issued a * Flash Flood Watch for portions of northern Connecticut and Massachusetts, including the following counties, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Essex, Franklin, Hampden, Hampshire, Middlesex, and Worcester. * From noon EDT today through this evening * A line of strong thunderstorms is expected to develop in northwest Massachusetts around noon and then progress slowly southeastward across most of southern New England this afternoon and evening. Any storms will be capable of producing 1 to 2 inches of rain in less than an hour. The potential exists for a few areas to receive repeat thunderstorms, in which case one cannot rule out an isolated 4 or 5 inch rainfall total. The greatest risk is in northern Connecticut and central Massachusetts, including the Hartford, Springfield, and Worcester metro areas. Thunderstorms are forecast to slowly weaken as they approach southeastern Massachusetts and Rhode Island. * The potential exists for both urban flash flooding and for flash flooding of small streams in southern New England. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Field
4 follow-up statements
748 WGUS61 KBOX 171331 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Boston/Norton MA 931 AM EDT Tue Jul 17 2018 MAC005-021-025-RIC003-007-172145- /O.EXA.KBOX.FF.A.0003.180717T1600Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bristol-Norfolk-Suffolk-Kent-Providence- Including the cities of Fall River, New Bedford, Taunton, Foxborough, Quincy, Boston, Warwick, and Providence 931 AM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Boston/Norton has expanded the * Flash Flood Watch to include portions of Massachusetts and northern Rhode Island, including the following counties, in Massachusetts, Bristol, Norfolk, and Suffolk. In northern Rhode Island, Kent and Providence. * Through this evening * Widespread showers and thunderstorms with localized torrential rainfall are anticipated this afternoon and evening. Some localized areas may see rainfall rates reach or exceed 2 inches in one hour. If this occurs over our vulnerable locations...localized urban flash flooding would be possible. * The potential exists for both localized urban flash flooding and for flash flooding of small streams in southern New England. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CTC003-013-015-MAC009-011-013-015-017-027-172145- /O.CON.KBOX.FF.A.0003.180717T1600Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford-Tolland-Windham-Essex-Franklin-Hampden-Hampshire- Middlesex-Worcester- Including the cities of Hartford, Union, Vernon, Putnam, Willimantic, Gloucester, Lawrence, Greenfield, Springfield, Northampton, Framingham, Lowell, Fitchburg, and Worcester 931 AM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following counties, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Essex, Franklin, Hampden, Hampshire, Middlesex, and Worcester. * Through this evening * Widespread showers and thunderstorms with localized torrential rainfall are anticipated this afternoon and evening. Some localized areas may see rainfall rates reach or exceed 2 inches in one hour. If this occurs over our vulnerable locations...localized urban flash flooding would be possible. * The potential exists for both urban flash flooding and for flash flooding of small streams in southern New England. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Frank
396 WGUS61 KBOX 171953 FFABOX Flood Watch National Weather Service Boston/Norton MA 353 PM EDT Tue Jul 17 2018 CTC003-013-015-MAC005-009-011-013-015-017-021-025-027-RIC003-007- 180200- /O.CON.KBOX.FF.A.0003.000000T0000Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford-Tolland-Windham-Bristol-Essex-Franklin-Hampden-Hampshire- Middlesex-Norfolk-Suffolk-Worcester-Kent-Providence- Including the cities of Hartford, Union, Vernon, Putnam, Willimantic, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Greenfield, Springfield, Northampton, Framingham, Lowell, Foxborough, Quincy, Boston, Fitchburg, Worcester, Warwick, and Providence 353 PM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * Along and northwest of the Boston to Providence line. * Until 10 PM EDT this evening * Widespread showers and thunderstorms with localized torrential rainfall will continue into this evening before diminishing in intensity. Some localized areas may see rainfall rates reach or exceed 2 inches in one hour. This will continue to result localized urban flash flooding into the first part of this evening. * The potential continues for both urban flash flooding and for flash flooding of small streams in southern New England. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Frank
247 WGUS61 KBOX 172104 FFABOX Flood Watch National Weather Service Boston/Norton MA 504 PM EDT Tue Jul 17 2018 CTC003-013-MAC011-013-015-172215- /O.CAN.KBOX.FF.A.0003.000000T0000Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford-Tolland-Franklin-Hampden-Hampshire- Including the cities of Hartford, Union, Vernon, Greenfield, Springfield, and Northampton 504 PM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northern Connecticut and western Massachusetts has been cancelled. While showers and a few embedded thunderstorms were still falling across the region...the torrential rain that fell earlier has already moved east of this region. Therefore...the Flash Flood Watch has been cancelled. However...some poor drainage street flooding will remain possible this evening. $$ CTC015-MAC005-009-017-021-025-027-RIC003-007-180200- /O.CON.KBOX.FF.A.0003.000000T0000Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Windham-Bristol-Essex-Middlesex-Norfolk-Suffolk-Worcester-Kent- Providence- Including the cities of Putnam, Willimantic, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Boston, Fitchburg, Worcester, Warwick, and Providence 504 PM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of northern Connecticut, Massachusetts, and northern Rhode Island, including the following counties, in northern Connecticut, Windham. In Massachusetts, Bristol, Essex, Middlesex, Norfolk, Suffolk, and Worcester. In northern Rhode Island, Kent and Providence. * Until 10 PM EDT this evening * Widespread showers and thunderstorms with localized torrential rainfall will continue into this evening before diminishing in intensity. Some localized areas may see rainfall rates reach or exceed 2 inches in one hour. This will continue to result in a localized urban flash flooding into the first part of this evening. * The potential continues for urban flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Frank
449 WGUS61 KBOX 172246 FFABOX Flood Watch National Weather Service Boston/Norton MA 646 PM EDT Tue Jul 17 2018 CTC015-MAC005-009-017-021-025-027-RIC003-007-180000- /O.CAN.KBOX.FF.A.0003.000000T0000Z-180718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Windham-Bristol-Essex-Middlesex-Norfolk-Suffolk-Worcester-Kent- Providence- Including the cities of Putnam, Willimantic, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Boston, Fitchburg, Worcester, Warwick, and Providence 646 PM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northern Connecticut, Massachusetts, and northern Rhode Island has been cancelled. Showers and a few embedded thunderstorms will persist into this evening. While some locally heavy rainfall remains possible...the torrential rainfall we saw earlier today is not expected. Therefore...the flash flood watch has been cancelled. $$ Frank
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 3:38 AM EDT, 37 minutes earlier.
Area forecast discussion, Jul 17, 3:38 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
338 AM EDT Tue Jul 17 2018
.SYNOPSIS...
A cold front pushing into a very warm and humid airmass will
trigger a line of strong thunderstorms this afternoon and
evening, with localized torrential rainfall and potentially
damaging winds. Other than perhaps some lingering showers early
Wednesday across Cape Cod and Nantucket, dry weather is
anticipated the rest of the work week along with much lower
humidity including warm afternoons and cool nights. Unsettled
weather may return sometime Sunday into Monday along with
increasing humidity.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
330 AM update...
* Severe thunderstorms and flash flooding possible this
afternoon and evening
* Heat Indices in the mid to upper 90s in the interior this
afternoon...
Low cloudiness has been confined to the south coastal areas
overnight...and high cloudiness is thin across the region with
storms remaining well to our west. This means that skies will
dawn on the sunny side across much of the area. Temperatures
will soar through the 80s and reaching near 90 in a few spots
across the interior. With dewpoints in the 70 to 75 range, this
will produce Heat Index Values in the mid to upper 90s from
northern CT northeastward to the Merrimack Valley of northeast
MA. A Heat Advisory has been issued for these areas, since this
will be the second consecutive day with those types of readings.
A very active day is then in store, as a cold front pushes into
this very warm, humid, and unstable airmass. There are two main
concerns... flash flood potential and severe weather potential.
Southern New England will be in the right rear quadrant of a
90-100 knot 300 mb jet, favorable for upward vertical motion and
severe weather. CAPE will not be an issue, with up to 2000-3000
J/kg. Moisture will be excessive, with Precipitable Water
values reaching 2.3 to 2.7 inches! K Indices are in the 37-39
range.
All models are in agreement that a well-defined line of
thunderstorms will form in northwest MA around 11 AM and slowly
progressing across all of southern New England during the
afternoon and evening. The line peaks in intensity between 2 PM
and 6 PM across northern CT and central MA, then slowly weakens
as it heads east/southeast.
1) Heavy Rain/Flash Flood Potential:
Have issued a Flash Flood Watch for northern CT as well as
western, central, and interior northeast MA from Noon to 10 PM.
In those areas, 1 to 2 inches of rain is expected from
thunderstorms, possibly in less than an hours. Where repeat
thunderstorms occur, called training, 4 or 5 inches of rain is
not out of the question. Some models indicate that showers and
thunderstorms may initially develop in southwest CT and then
these merge with the main line of storms coming southeastward in
the early afternoon. If this happens, the merged areas could
experience torrential rainfall.
For now, we have left Rhode Island and eastern MA out of the
Flash Flood Watch. Although thunderstorms will reach the Boston
and Providence areas late in the afternoon and early evening,
they may be diminishing. Later shifts will need to monitor the
potential for extending the Flash Flood Watch farther to the
east.
2) Severe Weather Potential:
The severe weather threat has increased from yesterday, due to
the better potential for heating during the morning hours with
some sunshine. The Storm Prediction Center has placed most of
our region in a Slight Risk for severe thunderstorms. The main
threat will be damaging winds from wet microbursts. 850-700 mb
winds increase to 30-40 knots this afternoon, which is strong
enough to produce organized severe storms. Besides a line of
storms, the SPC HREF model is also indicating the potential for
some rotating supercell thunderstorms in north central MA near
the NH border. Helicity values reach 200+ north of our CWA.
We will need to be extra vigilant for the potential for an
isolated tornado, especially in the Route 2 corridor this
afternoon. Hail cannot be ruled out in the strongest storms, but
strong winds are the primary threat. We have continued with
enhanced wording of gusty winds and heavy rainfall in our zone
forecasts. A Special Weather Statement will be issued that
highlights the severe weather potential for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
The line of showers and thunderstorms will move across eastern
MA and Rhode Island this evening. Locally torrential rainfall
could cause flooding in eastern MA and RI. Instability
continues well into the night, however, so there is a chance of
additional showers and thunderstorms developing in western
sections and moving east, mainly before midnight. Skies will
begin to clear in the western third to half of the forecast area
by early Wednesday morning. But as low pressure develops south
of Nantucket along the front, some showers could linger in
southeast MA. Areas of fog will be possible there. Lows should
range from 60 to 65 west to near 70 southeast.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...
* Dry and much less humid later Wed thru Fri, possibly into Sat
* Highs 80-85 each afternoon and 50s at night
* Showers/storms and humid conditions return Sunday/Monday
Overview...
17.00z ensembles (ECENS & GEFS) show northeast trough Wednesday
departing and deamplifying which gives way to ridging Friday and
likely lingering into Saturday. At the surface this translates to a
cold front slowly exiting the Cape Wed followed by 1018 mb high
pressure building into New England Wed night/Thu and accompanied by
a much less humid airmass. The high then moves offshore Friday but
with ridge axis arcing back into New England thru Saturday.
Ensembles suggest northern stream remains active with robust mid
level trough entering the Great Lakes this weekend and taking on a
negative tilt along the eastern seaboard Sun/Mon. This will support
a return to more humid weather along with risk of showers/T-storms.
Temperatures...
850 mb temps begin Wed around +13C/+14C but then lower to about +11C
in the post frontal airmass Thu morning, but modify to +13C by days
end, yielding highs in the low 80s away from coastal seabreezes.
Airmass slow warms to about +15C Friday and Saturday which will
support highs in the mid 80s inland. However humidity remains
confortable as seen by GEFS PWATs remaining below normal (1 to 2
standard deviations below normal) thru Sat with core of dry air over
the region Wed night into Thu. This dry airmass will support lows in
the 50s overnight, very comfortable. Also given high pres overhead
Thu ngt decided to lean toward the cooler MOS guidance per ideal
radiational cooling conditions. This dry column will also yield
plenty of sunshine Thu and Fri, possibly Sat as well. 850 mb temps
remain about +15C Sunday but do warm to about +17C Mon. However the
main story Sun/Mon will be the increasing humidity as the low level
flow becomes southerly and advects dew pts into the 60s Sunday and
then low to mid 70s Monday!
Precipitation...
Any organized showers/T-storms will be focused across Cape Cod and
Nantucket Wed morning as slow moving cold front and frontal wave
move across this region in the morning. Trailing short wave sweeps
across the region later in the day along with attending cold front
moving offshore. Thus drying trend Wed which persist Thu, Fri and
likely into Sat. Next chance of showers/T-storms likely arrives Sun
and Mon as negative tilt mid level trough dives out of the Great
Lakes into the Mid Atlc region. Heavy rainers possible as
subtropical stream gets captured by negative tilt trough sending
PWATs of +1 to +2 standard deviations up the eastern seaboard into
New England Sun/Mon.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
330 AM update...
Through early morning...Moderate confidence. Mainly VFR, except
IFR on parts of Cape Cod and on Nantucket. There appears to
have been enough mixing just above the boundary layer to prevent
fog formation, except along the south coast. Now thinking that
low cloudiness may not move very far north before daybreak...
probably confined to regions from KPVD to south of KBOS.
Today and tonight...Moderate confidence. Most areas starting off
VFR, with any IFR improving quickly to MVFR or even VFR on the
south coast, Cape Cod, and Islands. A line of strong
thunderstorms will move across the region from NW to SE mainly
between Noon and 10 PM. Visibilities could briefly be reduced to
IFR in thunderstorms and wind gusts to 50+ knots are possible
in a few severe thunderstorms. Torrential downpours likely in
storms. Aside from any storms, a period of southwest wind gusts
around 25 kt is expected along the coastal plain this afternoon.
Conditions may deteriorate to MVFR and IFR in low clouds, fog,
and showers in southeast MA and RI overnight Tuesday night.
KBOS Terminal...Moderate to high confidence in TAF. Main issue
will be strong thunderstorms late in the day and into tonight.
KBDL Terminal...Moderate to high confidence in TAF. Main issue
will be strong to severe thunderstorms and torrential rain this
afternoon into this evening.
Outlook /Wednesday through Saturday/...
Wednesday through Thursday: VFR.
Thursday Night: Mainly VFR, with local IFR possible.
Friday: VFR.
Friday Night: Mainly VFR, with local IFR possible. Patchy BR.
Saturday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...High confidence.
Today and tonight...High confidence.
Nearshore southwest wind gusts near 25 knots are expected to
develop this afternoon with good mixing ahead of the approaching
cold front. Small Craft Advisories remain in effect for this
region. In addition...long southwest fetch will result in seas
building to between 3 and 5 feet across the outer waters...where
Small Craft Advisories also remain in effect. A few strong
thunderstorms are possible late this afternoon and tonight.
Winds could exceed 40 kts in the strongest storms.
Outlook /Wednesday through Saturday/...
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, patchy fog.
Wednesday Night: Winds less than 25 kt. Seas up to 5 ft.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night through Friday Night: Winds less than 25 kt.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM this morning to 5 PM EDT this
afternoon for CTZ002>004.
Flash Flood Watch from noon EDT today through this evening for
CTZ002>004.
MA...Heat Advisory from 11 AM this morning to 5 PM EDT this
afternoon for MAZ005-006-012>014-017.
Flash Flood Watch from noon EDT today through this evening for
MAZ002>006-008>012-026.
RI...Heat Advisory from 11 AM this morning to 5 PM EDT this
afternoon for RIZ001.
MARINE...Small Craft Advisory from noon today to 6 PM EDT this evening
for ANZ230>234-236-251.
Small Craft Advisory from 8 AM this morning to 8 PM EDT this
evening for ANZ235-237.
Small Craft Advisory from 6 AM this morning to 11 PM EDT this
evening for ANZ250-254>256.
&&
SYNOPSIS...Field/Nocera
NEAR TERM...Field
SHORT TERM...Field
LONG TERM...Nocera
AVIATION...Field/Nocera
MARINE...Field/NoceraHazardous weather outlook, Jul 16, 3:16 PM EDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 316 PM EDT Mon Jul 16 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-171930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 316 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday and Tuesday night... Showers and thunderstorms with heavy rainfall may result in a localized flash flood threat for urban areas and small streams. A few severe thunderstorms with strong wind gusts are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-171930- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 316 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong thunderstorms are possible over the waters late Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:50 PM EDT | Special Weather Statement | BOX | Franklin | 40 min |
| Jul 16, 8:53 PM EDT | Special Weather Statement | BOX | Franklin | 37 min |
| Jul 16, 9:17 PM EDT | Areal Flood Advisory | BOX | Franklin, Worcester | 77 min |
| Jul 17, 3:58 AM EDT | Heat Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Worcester | 12 hr |
| Jul 17, 10:46 AM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 17, 11:04 AM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 3 hr |
| Jul 17, 11:28 AM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Jul 17, 11:36 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 54 min |
| Jul 17, 11:39 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 51 min |
| Jul 17, 11:46 AM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Jul 17, 12:23 PM EDT | Special Weather Statement | BOX | Middlesex | 37 min |
| Jul 17, 12:30 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 2 hr |
| Jul 17, 12:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jul 17, 12:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| Jul 17, 12:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Jul 17, 1:08 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 112 min |
| Jul 17, 1:15 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 60 min |
| Jul 17, 1:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 17, 1:33 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 45 min |
| Jul 17, 1:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 17, 1:59 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 46 min |
| Jul 17, 2:22 PM EDT | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 17, 3:03 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| Jul 17, 3:10 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire, Worcester | 2 hr |
| Jul 17, 3:27 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Jul 17, 3:27 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jul 17, 3:43 PM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Jul 17, 4:09 PM EDT | Areal Flood Warning | BOX | Norfolk, Worcester | 2 hr |
| Jul 17, 4:23 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 52 min |
| Jul 17, 4:32 PM EDT | Special Weather Statement | BOX | Middlesex | 58 min |
| Jul 17, 5:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 39 min |
| Jul 17, 5:08 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 52 min |
| Jul 17, 5:20 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 60 min |
| Jul 17, 5:47 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 43 min |
| Jul 17, 5:51 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 17, 5:58 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 17, 6:35 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jul 17, 6:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 17, 6:58 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 17, 7:12 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 17, 7:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 17, 7:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 17, 2:02 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 35 min |
| Jul 17, 2:34 PM EDT | Special Weather Statement | BOX | 41 min | |
| Jul 17, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 64 min |
| Jul 17, 3:33 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 42 min |
| Jul 17, 3:59 PM EDT | Tornado Warning | BOX | Northeastern Connecticut Planning Region | 31 min |
Nearby
Flash Flood Watches in Massachusetts, 2018Flash Flood Watches in Connecticut, 2018Flash Flood Watches in Rhode Island, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.